Hail, Smith
- When
- May 16, 4:54 PM CST
- Where
- Smith County, 2 mi NE of Carthage
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.267, -85.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 16, 1:27 PM CST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 227 PM CDT TUE MAY 16 2006 .SHORT TERM...(THROUGH THU) CURRENT...CU FIELD AND ACCOMPANYING -SHRA/TSRA DEVELOPED RAPIDLY THIS AFTERNOON. MOST AREAS TO GET WET THIS AFTERNOON AND/OR EVE. TEMPS IN MID-UPPER 60S FOR MOST PART. SOME LINGERING RAIN TONITE. CYCLONIC FLOW ALOFT WILL CONTINUE INTO WED NITE AND A POSSIBLE WEAK FROPA ON THU...SO LO CHANCE POPS FOR PERIOD. AS FOR TEMPS...BELIEVE MAV ON LO SIDE FOR MAXS THU. .LONG TERM... H5 HEIGHTS AND SURFACE TEMPS ON RISE LATE IN WEEK. FRI MEX MAX TEMPS NOT BOUGHT EITHER. GFS SHOWING ANOTHER FRONT POSSIBLY HANGING UP OVER REGION ON WEEKEND. WILL NOT TOTALLY BUY FOR NOW AND KEEP POPS ON LOW SIDE. NICE MON AND TUE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 51 70 55 74 / 30 30 20 20 CLARKSVILLE 50 71 54 73 / 30 20 20 20 CROSSVILLE 48 65 50 68 / 30 30 30 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 447 AM CDT TUE MAY 16 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-171030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 447 AM CDT TUE MAY 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. 04
The Nashville radar (KOHX), 59 km away, was scanning. The volume nearest the first event began at 22:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506399.